Restless Legs Syndrome
10,492 members6,489 posts

breakthrough with meds and Rls

further to last post 2nd night NO RLS and dropped another half amytryptoline will stay on that for week and ansolutely no depression.- ive learned that for me - combining meds is very dangerous and cannot take large doses of anything. If one tablet of anything is suggested by doc I now know FOR ME i can only cope with half or quarter! 👌👌👌 This forum has saved my life!!!

13 Replies
oldestnewest

That’s awesome! I’m glad you’ve found that out about yourself!

2 likes
Reply

Jan ET, did you find amatriptaline was any good for rls x

Reply

no apparently it is very bad so i am in the process of withdrawing from it

Reply

Good. It is a tricyclic antidepressant and is well known to exacerbate RLS. I am glad you are getting off of it, janet.

Reply

Jan, I am so happy for you!! I didn't have any problem getting off the Amitriptyline either. I am struggling bad with Ropinerole still though!!

Thank God you are feeling better!!

Sunshine

Reply

hello Sunshine lovely to hear from you - yes the Amitryptoline is going without a fight but feeling a bit vulnerable. I also got the tea which is delicious and by the googled ingredients should be very healing- Im definitely getting more- “Celestial Seasonings - Tension Tamer” no caffeine- even though I woke up twice last night I had 8hrs sleep. As I have sleep apnoea and use Cpap machine have app on phone to track sleep patterns. Strange thing happenned one night I took Tramadol just for deep skeep and next day had slight breakthrough tingles in chin and foot but just took Betamine(thiamine) a mineral can get over counter and that sorted it. My plan is to be on as little meds as possible as most have such side effects for me. Btw how did you go at your sons wedding?I was sending angel blessings and prayers your way - take care- oh is ropinerole same as sifrol? and what problems are you having? love Jan 💓🙏🌸🦋

Reply

Jan, I am going through HELL with the Ropinerole!! I made it through the wedding last Saturday thank you very much for sending me that special angel it helped!!

I went to my GP Doctor on Tuesday and this is Saturday evening...she wanted me to just take "higher mg of Ropinerole"!! I tried to explain augmentation and withdrawal to her ... She gave me gabapentin 100mg and said "take one pill at bedtime and it won't hurt to take it while you are still on Ropinerole". WRONG!!! All gabapentin did was make me very dizzy and I jerked and trembled and cried all night long...I gave in and took 1/2 ropinerole 0.5mg finally at 7am and slept until 2pm yesterday and I have been a complete mess since then all night last night and all day today!! I don't know what I am going to do next!!

I am so depressed and completely worn out and jerking from head to toe literally.

Thanks for listening to me ramble on...I am so sorry to be doom and gloom but I am in terrible shape.

I don't know if this is to be expected or if I am too far gone?? I have been taking Ropinerole in different mg. for over 15 years!! This is actually the lowest mg 0.5 that I have ever been on and I have been cutting them in half for 29 days today???

Good luck to you and please keep in touch...thanks again and "prayers for you to get better too"!!!

Sunshine

Reply

im not sure where you are US or UK you need I believe another doctor and an opiod - no one should have to suffer like that - have you seen a neurologist or slleep specialist? ive found that I cant take more of anything - you need doctor who understands our problem - can you change?

Reply

I totally agree with you..personally I'd stop taking the Ropinerole altogether now and introduce an opiate immediately...in fact I'd beg, borrow or steal codeine from anywhere I could until I could find a sensible doctor to prescribe it !!!! Been through all the drugs over the last 11 years and some Doctors just don't understand enough. We have to tell them what we need to be prescribed...

Reply

can you tell me exactlly what you are taking - how much and when? I cant believe there is no one on this forum who cant help you sort this out

Reply

To sort out Ropinerole withdrawal, Bossy has the right idea. Ropinerole must be weaned down, but the withdrawal is way worse then most meds, even opiates. It is likened to cocaine withdrawal, and that is no joke. Opiates are routinely given by doctors who KNOW what they are doing. That is the accepted method at the big hospitals in the US at the RLS centers, like Johns Hopkins, the Mayo Clinic, Cleveland Clinic, and others. So, that is really the only answer to withdrawing from ANY dopamine med.

Reply

Hi Sunshine I found that mixing meds was causing worse RLS you sound like I was when I took 3 sifrol in one dose - all I did was stagger the dose eg 1.5 at 6pm then 3 hrs lTer the ither 1.5 and this completelystopped the RLS and doctors dont know what to do - I found the info on this forum. I have a suspicion it might be the combination and timing of your meds that is the problem. Jan 💓🙏🌸🙏

Reply

The dizziness from the Gabapentin should get better. But it does not work for everyone. Did not work for me and I never got rid of the brain fog I got with it while i was on it. It i not the med for everyone, and it is completely acceptable to take the 2 meds together, but as suggested you could try spacing them out a bit. We all have had to do trial and error when first sorting out our meds.

Reply

You may also like...